Alert archive / Connecticut / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 24, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 20, 2001, 6:31 PM EDT for Capitol Planning Region, Connecticut. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2001, 6:31 PM EDT (22:31 UTC)
- Expired
- Jun 20, 2001, 7:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 109 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -423 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 202232
SVRBOX
CTC003-202315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
631 PM EDT WED JUN 20 2001
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT
INCLUDING WINDSOR LOCKS
* UNTIL 715 PM EDT.
* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GRANBY...OR ABOUT 11 MILES WEST OF WINDSOR
LOCKS...MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE SUFFIELD...
SIMSBURY...ENFIELD AND EAST GRANBY. THESE STORMS TODAY HAVE HAD
A HISTORY OF PRODUCING GOLF BALL SIZE HAIL.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING BOTH DAMAGING WIND AND HAIL
LARGE ENOUGH TO CAUSE SERIOUS INJURY AND SMASHED WINDOWS.
$$
JN/DRVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 5:17 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 20, 5:17 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION.. UPDATED SCC AND FF DISC..
NATIONAL WEATHER SERVICE TAUNTON MA
517 PM EDT WED JUN 20 2001
...SVR TSTMS W ISO FF HFD-IJD-SFZ-NZW NWWD BTWN NOW AND 10P THEN
RISK OF MORE FF RAINS IN SNE THIS WKND...
AFTN PRODUCTS ALL FINALLY OUT.
LARGE KI THIS EVENING WITH PW OVR 1.7 AND SEEDING FROM CI
UPSTREAM..DEEP UVM FOR 2-3 HRS MAKES AT LEAST URBAN FLOODING LIKELY
IN THE REGION OUTLOOKED IN FFA. AND AT LEAST ISO URBAN FLOODING
ANTICPATED BOS TOO AFTR 8 OR 9PM.
A CONCERN IS THE CONFLUENCE FM VIRGINIA SHORT WAVE STREAM WITH NRN
BRANCH AND POSSIBLE SUBTLE LEAKAGE OF UPSTREAM HEAVY SHWRS RIGHT INTO
MIDDAY THURSDAY IN HFD CTY CT WITH POSSIBLE NEED TO EXTEND FFA INTO
THU AM.
AM RATHER CONFIDENT THAT THERE WILL BE SOME SERIOUS FLOODING AND OR
FF BY EARLY MONDAY IN SECTIONS OF SNE. THIS BASED ON RECENT SUNDAY
TORRENTS. ANTICIPATED TORRENTS THIS EVENING. THEREAFTER WE WILL HAVE
BROAD AND DEEP RH/PW IN VAST SLY STREAM WITH LIGHT E-SE-S SFC FLOW
OF TDS IN THE MID AND UPPER 60S. FOCUS OF HEAVY RAINS WAY TOO EARLY
BUT THOSE WITH HYDRO INTERESTS SHUD BE ALERT FOR WHAT COULD BE AT
LEAST 7 TOTAL RAINFALL BETWEEN 6 PM TONIGHT AND 6 AM THIS COMING
MONDAY THE 25 TH. THAT NUMBER IS LARGE BUT NOT AT ALL IMPOSSIBLE TO
ATTAIN IF ISOLATED 3.5 OCCURS TONIGHT... THEN TO WAIT TIL THE WKND
FOR SOME SORT OF AFTN CONVECTIVE FIRING.
MOS: RAN WITH WARMER AVN MOS FRI.
MARINE: NO HDLNS...BUT PER ABV CUD SEE SOME STORMS REACH SMW CRIT
LATER THIS AFTN BOS HARBOR NWD AND NARR BAY.
SVR TSTM WATCH...PLS FOLLOW SPC AND LOCAL OFFICE PRODUCTS.
FFA: COVERING AREA WHERE LIKELIHOOD OF PT RFALL 3 IN 3 HRS IN THE
23Z-02Z TIME FRAME THIS EVENING. NO GUARENTEES BUT THIS STUFF
SHUD FLATTEN AND BECOME EFFICIENT PRODUCER FOR A FEW HOURS
EARLY TNGT.
.BOX...FFA CT 2>4 MA 9 11 12 AND RI 1>4.
DRAGIn the hours before
Local storm report, Jun 20, 4:06 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
406 PM EDT WED JUN 20 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM ALSTEAD NH 1 INCH HAIL
06/20/01 CHESHIRE REPORT PER SPOTTER
DUNHAMLocal storm report, Jun 20, 4:27 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
427 PM EDT WED JUN 20 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM ALSTEAD NH 1 INCH HAIL
06/20/01 CHESHIRE REPORT PER SPOTTER
0400 PM WEARE NH 1 INCH HAIL
06/20/01 HILLSBOROUGH REPORTED PER POLICE
0421 PM ANTRIM NH 1.75 INCH HAIL
06/20/01 HILLSBOROUGH REPORT PER SPOTTER
0425 PM BENNINGTON NH 1 INCH HAIL
06/20/01 HILLSBOROUGH REPORTED PER POLICE
DUNHAM/BABCOCKLocal storm report, Jun 20, 5:23 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
523 PM EDT WED JUN 20 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM ALSTEAD NH 1 INCH HAIL
06/20/01 CHESHIRE REPORT PER SPOTTER
0400 PM WEARE NH 1 INCH HAIL
06/20/01 HILLSBOROUGH REPORTED PER POLICE
0421 PM ANTRIM NH 1.75 INCH HAIL
06/20/01 HILLSBOROUGH REPORT PER SPOTTER
0425 PM BENNINGTON NH 1 INCH HAIL
06/20/01 HILLSBOROUGH REPORTED PER POLICE
0426 PM BENNINGTON NH 1.75 INCH HAIL
06/20/01 HILLSBOROUGH REPORTED PER SPOTTER
DUNHAM/BABCOCKLocal storm report, Jun 20, 5:36 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
536 PM EDT WED JUN 20 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM ALSTEAD NH 1 INCH HAIL
06/20/01 CHESHIRE REPORT PER SPOTTER
0400 PM WEARE NH 1 INCH HAIL
06/20/01 HILLSBOROUGH REPORTED PER POLICE
0421 PM ANTRIM NH 1.75 INCH HAIL
06/20/01 HILLSBOROUGH REPORT PER SPOTTER
0425 PM BENNINGTON NH 1 INCH HAIL
06/20/01 HILLSBOROUGH REPORTED PER POLICE
0426 PM BENNINGTON NH 1.75 INCH HAIL
06/20/01 HILLSBOROUGH REPORTED PER SPOTTER
0535 PM BLANDFORD MA .88 INCH HAIL
06/20/01 HAMPDEN PER AMATEUR RADIO
DUNHAM/BABCOCKLocal storm report, Jun 20, 6:21 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
536 PM EDT WED JUN 20 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM ALSTEAD NH 1 INCH HAIL
06/20/01 CHESHIRE REPORT PER SPOTTER
0400 PM WEARE NH 1 INCH HAIL
06/20/01 HILLSBOROUGH REPORTED PER POLICE
0421 PM ANTRIM NH 1.75 INCH HAIL
06/20/01 HILLSBOROUGH REPORT PER SPOTTER
0425 PM BENNINGTON NH 1 INCH HAIL
06/20/01 HILLSBOROUGH REPORTED PER POLICE
0426 PM BENNINGTON NH 1.75 INCH HAIL
06/20/01 HILLSBOROUGH REPORTED PER SPOTTER
0535 PM BLANDFORD MA .88 INCH HAIL
06/20/01 HAMPDEN PER AMATEUR RADIO
0620 PM PELHAM MA 1.75 INCH HAIL
06/20/01 HAMPSHIRE PER AMATEUR RADIO
DUNHAM/BABCOCKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:13 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 47 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.